[ Post a Response | The Meeting Place for Survivors ]
Re: What's the worst side effects of radiation have you experienced?
Posted by Marina on January 12, 2017, 9:10 pm, in reply to "Re: What's the worst side effects of radiation have you experienced?"
User logged in as post
The day my radiation ended, I started to cough. What I experienced was a rare side effect called radiation pneumonitis where the lung becomes inflamed from the radiation. I was on prednisone for 6 months and I am fine now, with some small scarring of my lung. The radiation oncologist was in complete denial of this well known side effect. He told me that I must have "some strange pneumonia" which led me to many unnecessary tests such as a bronchoscopy.This was in 2003 and probably radiation for breast cancer has improved, But if you start to have any symptoms, such as a cough or shortness of breath, be sure to bring up radiation pneumonitis. I had to go to a pulmonologist who finally diagnosed and treated me correctly. But as I said, I am fine now. During treatment, I used aloe vera gel and Biafine cream, for skin treatment. I wish you the best!
Back Home to Breast
Cancer On-line Support Group